Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 33, NWS JSJ

May 15, 2006

NWS JSJ issued this flash flood warning at May 15, 2006, 2:10 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2006, 2:10 PM CDT (19:10 UTC)
Expired
May 16, 2006, 8:00 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 151913
FFWSJU
PRC073-141-152100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST MON MAY 15 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     JAYUYA
     UTUADO

* UNTIL 500 PM AST

* AT 306 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A STRONG THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UTUADO AND 
JAYUYA. DOPPLER RADAR ESTIMATES INDICATED RAINFALL AMOUNTS OF AROUND 
TWO INCHES. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES 
ARE POSSIBLE IN THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 1820 6663 1825 6668 1830 6668 1830 6663
      1828 6660 1828 6657 1822 6657 1817 6654

$$

RIVERA
2 follow-up statements
000 
WGCA72 TJSJ 152058
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST MON MAY 15 2006

PRC073-141-152105-
JAYUYA-UTUADO-
458 PM AST MON MAY 15 2006

...THE FLASH FLOOD WARNING EXPIRES AT 500 PM AST...
FOR THE FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     JAYUYA AND UTUADO

AT 453 PM AST...DOPPLER WEATHER RADAR INDICATED THAT MOST OF THE 
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING 
AREA EARLIER THIS AFTERNOON HAD DIMINISHED IN INTENSITY OR MOVED 
AWAY FROM THE AREA. ALTHOUGH A BRIEF...SCATTERED SHOWER OR 
THUNDERSTORM COULD STILL AFFECT THESE MUNICIPALITIES DURING THE NEXT 
HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH 
FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE.

LAT...LON 1820 6663 1825 6668 1830 6668 1830 6663
      1828 6660 1828 6657 1822 6657 1817 6654

$$

BCS
000 
WGCA72 TJSJ 152102 CCA
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED...CORRECTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST MON MAY 15 2006

PRC073-141-152105-
JAYUYA-UTUADO-
458 PM AST MON MAY 15 2006

...THE FLASH FLOOD WARNING EXPIRES AT 500 PM AST...
FOR THE FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     JAYUYA AND UTUADO

AT 453 PM AST...DOPPLER WEATHER RADAR INDICATED THAT MOST OF THE 
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING 
AREA EARLIER THIS AFTERNOON HAD DIMINISHED IN INTENSITY OR MOVED 
AWAY FROM THE AREA. ALTHOUGH A BRIEF...SCATTERED SHOWER OR 
THUNDERSTORM COULD STILL AFFECT THESE MUNICIPALITIES DURING THE NEXT 
HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH 
FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE.

HOWEVER...AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT 
FOR JAYUYA AND UTUADO UNTIL 600 PM.

LAT...LON 1820 6663 1825 6668 1830 6668 1830 6663
      1828 6660 1828 6657 1822 6657 1817 6654

$$

BCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:00 AM CDT, 10 hours 10 minutes earlier.

Area forecast discussion, May 15, 4:00 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
500 AM AST MON MAY 15 2006

.SYNOPSIS...
MID TO UPPER HIGH PRESSURE RIDGE ACROSS THE CENTRAL AND EASTERN
CARIBBEAN WILL BUILD FURTHER NORTHEAST ACROSS THE LOCAL AREA AND
INTO THE ATLANTIC BY FRIDAY. A BROAD SURFACE TROUGH EXTENDING NORTH
ACROSS THE CENTRAL CARIBBEAN TO JUST SOUTH OF HISPANIOLA AND THE
LOCAL OFFSHORE CARIBBEAN WATERS...WILL CONTINUE TO WEAKEN OVER THE
NEXT FEW DAYS...AS HIGH PRESSURE CENTERED ACROSS THE WEST ATLANTIC
CONTINUES TO BUILD INTO THE LOCAL AREA AND MOVE FURTHER EAST TOWARDS
THE EAST CENTRAL ATLANTIC. AS A RESULT...THE EASTERLY TRADE WIND
FLOW WILL INCREASE OVER THE REGION TODAY THROUGH FRIDAY.

A TROPICAL WAVE NOW APPARENT ON THE LATEST SATELLITE IMAGERY...AND
LOCATED NEAR 50/51 WEST THIS MORNING...WILL CONTINUE WEST AND MOVE
MAINLY SOUTH OF THE LOCAL AREA WEDNESDAY INTO THURSDAY.

&&
.DISCUSSION...
SKIES ACROSS THE LOCAL AREA BECAME CLEAR TO PARTLY CLOUDY DURING THE
OVERNIGHT AND EARLY MORNING HOURS. LATEST SATELLITE IMAGERY SHOWED
A FEW MID TO HIGH LEVEL CLOUDS STREAKING ACROSS THE AREA IN THE
PREVAILING WESTERLY WIND FLOW...WHILE SMALL PATCHES OF LOW LEVEL
CLOUDS MOVED ACROSS THE REGIONAL WATERS IN THE NOW PREDOMINANT
EASTERLY WIND FLOW. DOPPLER WEATHER RADAR SHOWED LITTLE OR NO
SHOWERS OVER THE ISLANDS DURING THE OVERNIGHT HOURS...AND LESSER
AMOUNTS OF SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED OVER THE
REGIONAL WATERS COMPARED TO RECENT DAYS. MOST OF SHOWER ACTIVITY
WAS NOW FOCUSED MAINLY OVER THE OFFSHORE ATLANTIC AND EXTREME SOUTH
AND SOUTHEAST CARIBBEAN WATERS.

CONTRARY TO PREVIOUS DISCUSSIONS...THE GFS INITIALIZED FAIRLY WELL
AND AS INDICATED BY LATEST SATELLITE IMAGERY...PREVIOUS QUIKSCAT AND
SATELLITE DERIVED WINDS...ALONG WITH LOCAL AND SHIP OBSERVATIONS...
THE LOW LEVEL WINDS HAVE INDEED BEGUN TO BACK AND BECOME MORE
EASTERLY. WITH THAT SAID...THE INCREASING EASTERLY TRADE WINDS
ACROSS THE LOCAL AREA TODAY AND DURING THE REST OF THE WEEK...WILL
MAINTAIN THE LOCAL AREA SUFFICIENTLY MOIST IN THE LOW LEVELS TO
PRODUCE DIURNALLY AND LOCALLY ENHANCED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS PARTS OF PUERTO RICO AND LOCAL ISLANDS.
SOME OF THESE SHOWERS WILL PRODUCE BRIEF BUT HEAVY DOWNPOURS AT
TIMES...ESPECIALLY ACROSS PARTS OF THE INTERIOR AND WEST SECTIONS
OF PUERTO RICO.

LONG TERM...HAVE BEEN MONITORING THE ABOVE MENTIONED TROPICAL WAVE
FOR THE PAST COUPLE OF DAYS AND ALTHOUGH NOT VERY IMPRESSIVE ON
SATELLITE...GFS MODELS DO BRING THE WAVE ACROSS THE WINDWARD ISLANDS
AND INTO THE EASTERN CARIBBEAN LATE WEDNESDAY INTO THURSDAY. THIS
MAY BRING SOME ADDITIONAL MOISTURE TO THE AREA ON THURSDAY BUT WILL
CONTINUE TO MONITOR AND SEE HOW THINGS UNFOLD.

&&

.MARINE...
WINDS AND SEAS ACROSS THE REGIONAL WATERS WILL BE BETWEEN 8 TO 15
KNOTS AND 3 TO 4 FEET RESPECTIVELY TODAY...BUT WILL CONTINUE TO
INCREASE TO A MODERATE WIND FLOW OVER THE NEXT FEW DAYS AS THE
EASTERLY TRADES BECOME MORE PREVALENT OVER THE LOCAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  76  88  75 /  30   0  30  20
STT  83  76  84  76 /  20  10  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

09
Hazardous weather outlook, May 15, 5:00 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON MAY 15 2006

PRZ001>013-AMZ710>750-161000-
600 AM AST MON MAY 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...WINDS BECOME MORE EASTERLY TODAY AND SHOWER
ACTIVITY WILL DECREASE. NEVERTHELESS STRONG HEATING OVER PUERTO RICO
WILL ALLOW SOME THUNDERSTORMS TO FORM OVER THE WESTERN INTERIOR AND
THESE WILL PRODUCE LOCALLY HEAVY RAIN WHICH MAY PRODUCE URBAN AND
SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...DIURNALLY AND LOCAL TERRAIN INDUCED
SHOWERS AND ISOLATED THUNDERSTORM CAN BE EXPECTED DURING THE
AFTERNOONS. THIS MAY LEAD TO BRIEF BUT LOCALLY HEAVY RAINFALL
AT TIMES. THEREFORE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING
AREAS IS POSSIBLE. NO OTHER WEATHER HAZARDS ARE EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-161000-
600 AM AST MON MAY 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.